May 22, 1944 |
New York City
|Alma mater||Columbia University|
|Known for||Bloch–Kato conjectures|
|Institutions||University of Chicago|
|Doctoral advisor||Steven Kleiman|
|Doctoral students||Katia Consani
Spencer Janney Bloch (b. May 22, 1944; New York City) is an American mathematician known for his contributions to algebraic geometry and algebraic K-theory. Bloch is a R. M. Hutchins Distinguished Service Professor Emeritus in the Department of Mathematics of the University of Chicago. He is a member of the U.S. National Academy of Sciences and a Fellow of the American Academy of Arts and Sciences and of the American Mathematical Society. Bloch gave invited lectures at the International Congress of Mathematicians in 1978 and in 1990. He was a visiting scholar at the Institute for Advanced Study in 1981-82. He received a Humboldt Prize in 1996.
- Spencer Bloch CV, Department of Mathematics, University of Chicago. Accessed January 12, 2010
- Bloch, Spencer J. U.S. National Academy of Sciences. Accessed January 12, 2010. Election Citation: "Bloch has done pioneering work in the application of higher algebraic K-theory to algebraic geometry, particularly in problems related to algebraic cycles, and is regarded as the world's leader in this field. His work has firmly established higher K-theory as a fundamental tool in algebraic geometry."
- American Academy of Arts & Sciences, NEWLY ELECTED MEMBERS, APRIL 2009, American Academy of Arts and Sciences. Accessed January 12, 2010
- Scholars, visiting faculty, leaders represent Chicago as AAAS fellows, The University of Chicago Chronicle, April 30, 2009, Vol. 28 No. 15. Accessed January 12, 2010
- List of Fellows of the American Mathematical Society, retrieved 2012-11-10.
- Institute for Advanced Study: A Community of Scholars
- Annual Report of the Provost, 1995–96, University of Chicago. Accessed January 12, 2010.
- James D. Lewis, and Rob de Jeu (Editors), Motives and Algebraic Cycles: A Celebration in Honour of Spencer J. Bloch. Fields Institute Communications series, 2009, American Mathematical Society. ISBN 0-8218-4494-6